potassium level but not specifically in relation to the use of glyburide

Potassium level but not specifically in relation to

This preview shows page 6 - 8 out of 10 pages.

potassium level, but not specifically in relation to the use of glyburide. Question 19 1 out of 1 points During long-term desmopressin therapy in a 48-year-old woman, it will be most important for the nurse to assess which of the following? Response Feedback : During long-term desmopressin therapy, the nurse should periodically assess the patient's nasal passages because inappropriate administration of the drug may lead to nasal ulceration. Consequently, subsequent doses may be inadequate. General skin assessment, diet, and environment are also factors that need to be assessed, but these are not as important as assessing the patient's nasal passages. Question 20 1 out of 1 points A 32-year-old female patient is taking tizanidine (Zanaflex) for spasticity related to her multiple sclerosis. The nurse will inform the patient and her husband that the adverse effect that poses the greatest safety risk to the patient is Response Feedback: Tizanidine (Zanaflex) has been associated with hypotension, which could be a safety risk, especially if the patient is also taking an
Image of page 6
antihypertensive drug. Constipation, dry mouth, and fatigue are common adverse effects that do not pose a safety risk. Question 21 1 out of 1 points A patient in need of myocardial infarction prophylaxis has been prescribed sulfinpyrazone for gout. Which of the following will the nurse monitor the patient most closely for? Response Feedback : Since sulfinpyrazone inhibits antiplatelet action, it is important for the nurse to monitor the patient for signs of bleeding. It is also important to avoid administration of sulfinpyrazone with other drugs such as salicylates and anticoagulants (warfarin) that affect platelet aggregation. The drug does not pose a risk of hypothermia, hypotension, or renal dysfunction. Question 22 1 out of 1 points A diabetic patient being treated for obesity tells the nurse that he is having adverse effects from his drug therapy. The patient has been taking dextroamphetamine for 2 weeks as adjunct therapy. Which of the following adverse effects would need the nurse's immediate attention? Response Feedback : All of the patient's adverse effects should be addressed by the nurse. However, the most critical effect that needs immediate attention would be the increased blood glucose. Drug therapy for the increased blood glucose may need to be altered. The patient should monitor blood glucose levels carefully and report abnormal findings as soon as possible. Medication can help his dry eyes, and a dose adjustment with the dextroamphetamine may be necessary if the jitteriness is profound and does not subside. Sympathomimetic action of the dextroamphetamine may lead to an inability to ejaculate and either increased or decreased libido. The patient and his partner may need to seek counseling for this concern.
Image of page 7
Image of page 8

You've reached the end of your free preview.

Want to read all 10 pages?

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture